PARP inhibitor

Tomorrow my sister starts the PARP.  I'm so worried. She had a recurrence in January 2020. Diagnosed in 2018.  She had chemo as treatment for her recurrence.  Completed six rounds of chemo a few wks ago. 

Comments

  • I should add, the scan showed improvement but some stubborn cells still seen around her liver. They shrunk with the treatment, but still there
  • Hello @Scarstef... is your sister on a trial or has been given the drug by the cancer centre?
  • She has been given the drug by her oncologist at princess Margaret hospital. She picks it up from the pharmacy tomorrow
  • I’ve been on olaparib since March. I had some nausea in the early days but now it’s mostly epic fatigue that I’m dealing with. My Hgb is a bit low too. I should say that I was initially diagnosed with stage 4 in 2012. I’ve had several recurrences since then but mostly single tumours. It’s been like whack-a-mole. Anyway I started olaparib after completed my second round of chemo in February for my most recent mets. I just had scans this week and my disease is stable. Nothing new. And my Ca125 is in the normal range. So I’d love to stay on it, but my oncologist and I talked about me coming off for a few weeks to see if my fatigue improves in which case I may decide to come off for quality of life. Anyway, that’s my PARP inhibitor story. 
  • @PrincessFiona I am also on olaparib, almost two years now.  Have you discussed the possibility of just lowering your dosage to try to address the fatigue.  That hasn't been an issue for me but I've had other side effects when I first started.  At the time they put me on the max dose of 300mg twice a day. We waited to see if the effects would dissipate as I got used to the drug and when they didn't she suggested moving me down to 250mg twice a day and that worked like a charm. Good luck!
  • Hi,  @Scarstef
    Hi, I've been on olapaib for 3 yrs, I had a very hard time in the beginning, lots of blood transfusions, but now I'm on the right doseage, I still struggle with extreme fatique and eating is still a challenge, I also take Ranitidine to help with stomache acid. I had 3 occurences, 24 rounds of chemo to its hard to know what side effects are from what. My CA125 is still very low thanks to this drug so I'm happy to live with side effects. I have another friend who has been on it just as long with me, who seems to feel better than I do, right from the beginning. Hope this helps, let me know if you want to talk further. 
  • Thank you ladies. I hope that you are all well
  • @devanator I used to take Ranitidine/Zantac as well. Went off and the heartburn has slowly started to come back. I thought I would just buy some Zantac.. it's nowhere to be found and then I heard it has been recalled Health Canada. Has your doctor given you a substitute?
  • @devanator @kastoyles hubby uses Pepcid Complete for his stomach acid.  Me....prescription Pantaprazole twice a day. Not sure whether it's reflux specific or also treats overabundance of stomach acid though.  

  • Just an FYI for those struggling with fatigue from Olaparib.  I had to stop taking it two weeks before a recent surgery and for two weeks after.  Prior, I was finding fatigue really bad. Within days of stopping the Olaparib I was like the energizer bunny and assumed it was the drug, for sure, that was my problem with energy and stamina. I've now been back on it two weeks and guess what....a wee bit of fatigue is back but nothing like it was before and they haven't changed my dose.  I'm now wondering if we put off physical issues to drug reactions too quickly and perhaps we discount the effects that our emotions can play on our physical health.  I'm now more and more convinced that much of my fatigue came from the emotional state I'd been in the last year or so; some of which I didn't even realize consciously.  It's only been a couple of weeks back on the drug though so we'll see what time brings......stay tuned.
Sign In or Register to comment.